Alert archive / North Dakota / Flood Watches in 2011
Flood Watch 2, NWS Grand Forks, ND
NWS Grand Forks, ND issued this flood watch at Jun 19, 2011, 2:38 PM CDT for 11 counties in North Dakota; 11 counties in Minnesota. It took effect at Jun 20, 2011, 7:00 PM CDT. It was in force for 33 hr.
The area
The counties it named.
The facts
- Issued
- Jun 19, 2011, 2:38 PM CDT (19:38 UTC)
- In effect from
- Jun 20, 2011, 7:00 PM CDT
- Expired
- Jun 22, 2011, 3:53 AM CDT
- In force
- 33 hr
- Issued by
- NWS Grand Forks, ND
- Flood severity
- None
All 22 counties
Becker County, MN, Clay County, MN, Grant County, MN, Mahnomen County, MN, Norman County, MN, Otter Tail County, MN, Pennington County, MN, Polk County, MN, Red Lake County, MN, Wadena County, MN, Wilkin County, MN, Barnes County, ND, Cass County, ND, Eddy County, ND, Grand Forks County, ND, Griggs County, ND, Nelson County, ND, Ransom County, ND, Richland County, ND, Sargent County, ND, Steele County, ND, Traill County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 59 km from the middle of the area, began a volume at 19:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 7.6 hours before the alert went out and 271 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -301 J/kg
- Mixed-layer LCL
- 1575 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
230 WGUS63 KFGF 191938 FFAFGF URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE GRAND FORKS ND 238 PM CDT SUN JUN 19 2011 ...HEAVY AND PROLONGED RAINFALL EXPECTED EARLY THIS WEEK... .A SLOW MOVING AREA OF LOW PRESSURE IS EXPECTED TO LINGER ACROSS THE NORTHERN PLAINS STATES FOR THE FIRST HALF OF THE WORK WEEK. THIS SYSTEM WILL DRAW ABUNDANT MOISTURE NORTHWARD FROM THE GULF OF MEXICO AND SHOULD PRODUCE WIDESPREAD HEAVY RAINFALL ACROSS THE CENTRAL AND SOUTHERN PORTIONS OF THE RED RIVER VALLEY. RAINFALL AMOUNTS OF 2 TO 3 INCHES...WIT LOCALLY HIGHER AMOUNTS THROUGH WEDNESDAY...MAY CAUSE AREA RIVERS TO CLIMB ABOVE FLOOD STAGE LATER IN THE WEEK. AS A RESULT...A FLOOD WATCH HAS BEEN ISSUED FOR THIS AREA. IN ADDITION TO POTENTIAL RIVER FLOODING...SIGNIFICANT FLOODING OF SURROUNDING LOW LYING AREAS IS ALSO POSSIBLE. MNZ001>003-013>015-022-027>032-040-NDZ024-026>030-038-039-049-052- 053-221800- /O.NEW.KFGF.FA.A.0002.110621T0000Z-110622T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WEST POLK-NORMAN-CLAY-PENNINGTON-RED LAKE-EAST POLK-MAHNOMEN- WEST BECKER-EAST BECKER-WILKIN-WEST OTTER TAIL-EAST OTTER TAIL- WADENA-GRANT-EDDY-NELSON-GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES- CASS-RANSOM-SARGENT-RICHLAND- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS... HALSTAD...MOORHEAD...THIEF RIVER FALLS...RED LAKE FALLS... FOSSTON...MAHNOMEN...DETROIT LAKES...WOLF LAKE...BRECKENRIDGE... FERGUS FALLS...NEW YORK MILLS...WADENA...ELBOW LAKE... NEW ROCKFORD...LAKOTA...GRAND FORKS...COOPERSTOWN...FINLEY... MAYVILLE...VALLEY CITY...FARGO...LISBON...GWINNER...WAHPETON 238 PM CDT SUN JUN 19 2011 ...FLOOD WATCH IN EFFECT FROM MONDAY EVENING THROUGH WEDNESDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A * FLOOD WATCH FOR PORTIONS OF MINNESOTA AND NORTH DAKOTA... INCLUDING THE FOLLOWING AREAS...IN MINNESOTA...CLAY...EAST BECKER...EAST OTTER TAIL...EAST POLK...GRANT...MAHNOMEN... NORMAN...PENNINGTON...RED LAKE...WADENA...WEST BECKER...WEST OTTER TAIL...WEST POLK AND WILKIN. IN NORTH DAKOTA...BARNES... CASS...EDDY...GRAND FORKS...GRIGGS...NELSON...RANSOM... RICHLAND...SARGENT...STEELE AND TRAILL. * FROM MONDAY EVENING THROUGH WEDNESDAY AFTERNOON * WIDESPREAD FORECAST RAINFALL OF 2 TO 3 INCHES...WITH LOCALLY HIGHER AMOUNTS...MAY CAUSE A NUMBER OF RIVER FORECAST POINTS IN THE WATCH AREA TO RISE ABOVE FLOOD STAGE LATER THIS WEEK. * IN ADDITION...WIDESPREAD AREAL FLOODING IS ALSO POSSIBLE IN LOW LYING AREAS ADJACENT TO THE RIVER LOCATIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$ BB/DK/MML
5 follow-up statements
915 WGUS63 KFGF 200911 FFAFGF FLOOD WATCH NATIONAL WEATHER SERVICE GRAND FORKS ND 411 AM CDT MON JUN 20 2011 ...HEAVY AND PROLONGED RAINFALL EXPECTED EARLY THIS WEEK... .A SLOW MOVING AREA OF LOW PRESSURE IS EXPECTED TO LINGER ACROSS THE NORTHERN PLAINS STATES FOR THE FIRST HALF OF THE WORK WEEK. THIS SYSTEM WILL DRAW ABUNDANT MOISTURE NORTHWARD FROM THE GULF OF MEXICO AND SHOULD PRODUCE WIDESPREAD HEAVY RAINFALL ACROSS THE CENTRAL AND SOUTHERN PORTIONS OF THE RED RIVER VALLEY. RAINFALL AMOUNTS OF 2 TO 3 INCHES...WITH LOCALLY HIGHER AMOUNTS THROUGH WEDNESDAY...MAY CAUSE AREA RIVERS TO CLIMB ABOVE FLOOD STAGE LATER IN THE WEEK. AS A RESULT...A FLOOD WATCH HAS BEEN ISSUED FOR THIS AREA. IN ADDITION TO POTENTIAL RIVER FLOODING... SIGNIFICANT FLOODING OF SURROUNDING LOW LYING AREAS IS ALSO POSSIBLE. MNZ001>003-013>015-022-027>032-040-NDZ024-026>030-038-039-049-052- 053-221800- /O.CON.KFGF.FA.A.0002.110621T0000Z-110622T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WEST POLK-NORMAN-CLAY-PENNINGTON-RED LAKE-EAST POLK-MAHNOMEN- WEST BECKER-EAST BECKER-WILKIN-WEST OTTER TAIL-EAST OTTER TAIL- WADENA-GRANT-EDDY-NELSON-GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES- CASS-RANSOM-SARGENT-RICHLAND- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS... HALSTAD...MOORHEAD...THIEF RIVER FALLS...RED LAKE FALLS... FOSSTON...MAHNOMEN...DETROIT LAKES...WOLF LAKE...BRECKENRIDGE... FERGUS FALLS...NEW YORK MILLS...WADENA...ELBOW LAKE... NEW ROCKFORD...LAKOTA...GRAND FORKS...COOPERSTOWN...FINLEY... MAYVILLE...VALLEY CITY...FARGO...LISBON...GWINNER...WAHPETON 411 AM CDT MON JUN 20 2011 ...FLOOD WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH WEDNESDAY AFTERNOON... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF MINNESOTA AND NORTH DAKOTA...INCLUDING THE FOLLOWING AREAS...IN MINNESOTA...CLAY...EAST BECKER...EAST OTTER TAIL...EAST POLK...GRANT...MAHNOMEN...NORMAN... PENNINGTON...RED LAKE...WADENA...WEST BECKER...WEST OTTER TAIL...WEST POLK AND WILKIN. IN NORTH DAKOTA...BARNES...CASS...EDDY...GRAND FORKS...GRIGGS...NELSON...RANSOM...RICHLAND... SARGENT...STEELE AND TRAILL. * FROM THIS EVENING THROUGH WEDNESDAY AFTERNOON * WIDESPREAD FORECAST RAINFALL OF 2 TO 3 INCHES...WITH LOCALLY HIGHER AMOUNTS...MAY CAUSE A NUMBER OF RIVER FORECAST POINTS IN THE WATCH AREA TO RISE ABOVE FLOOD STAGE LATER THIS WEEK. * IN ADDITION...WIDESPREAD AREAL FLOODING IS ALSO POSSIBLE IN LOW LYING AREAS ADJACENT TO THE RIVER LOCATIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$
981 WGUS63 KFGF 202028 FFAFGF FLOOD WATCH NATIONAL WEATHER SERVICE GRAND FORKS ND 328 PM CDT MON JUN 20 2011 ...STEADY RAINFALL EXPECTED TONIGHT INTO WEDNESDAY... .AN AREA OF LOW PRESSURE WILL MOVE OUT OF WESTERN KANSAS TONIGHT REACHING EASTERN NEBRASKA BY MID DAY TUESDAY. HERE THE STORM SYSTEM WILL ONLY INCH TO THE EAST THROUGH WEDNESDAY. DUE TO THIS SLOW MOVEMENT...A LOT OF MOISTURE WILL WRAP AROUND THE LOW AND FALL ACROSS THE NORTHERN PLAINS. NOT A LOT OF THUNDER IS EXPECTED BUT SOME RUMBLES ARE POSSIBLE ACROSS SOUTHEAST NORTH DAKOTA AND WEST CENTRAL MINNESOTA. BY THE TIME THIS SYSTEM PASSES OFF TO THE EAST SOME HEAVY RAIN AMOUNTS ARE POSSIBLE...MAINLY SOUTH OF THE HIGHWAY 200 CORRIDOR. MNZ001-013>015-NDZ024-026>030-202130- /O.CAN.KFGF.FA.A.0002.110621T0000Z-110622T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WEST POLK-PENNINGTON-RED LAKE-EAST POLK-EDDY-NELSON-GRAND FORKS- GRIGGS-STEELE-TRAILL- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS... THIEF RIVER FALLS...RED LAKE FALLS...FOSSTON...NEW ROCKFORD... LAKOTA...GRAND FORKS...COOPERSTOWN...FINLEY...MAYVILLE 328 PM CDT MON JUN 20 2011 ...FLOOD WATCH IS CANCELLED... THE FLOOD WATCH FOR PORTIONS OF NORTHWEST MINNESOTA AND CENTRAL NORTH DAKOTA HAS BEEN CANCELLED. THIS AREA WILL STILL RECEIVE SOME RAIN BUT THE HEAVIER AMOUNTS ARE EXPECTED FURTHER SOUTH. $$ MNZ002-003-022-027>032-040-NDZ038-039-049-052-053-221800- /O.CON.KFGF.FA.A.0002.110621T0000Z-110622T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORMAN-CLAY-MAHNOMEN-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-BARNES-CASS-RANSOM- SARGENT-RICHLAND- INCLUDING THE CITIES OF...HALSTAD...MOORHEAD...MAHNOMEN... DETROIT LAKES...WOLF LAKE...BRECKENRIDGE...FERGUS FALLS... NEW YORK MILLS...WADENA...ELBOW LAKE...VALLEY CITY...FARGO... LISBON...GWINNER...WAHPETON 328 PM CDT MON JUN 20 2011 ...FLOOD WATCH REMAINS IN EFFECT FROM 7 PM CDT THIS EVENING THROUGH WEDNESDAY AFTERNOON... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF MINNESOTA AND SOUTHEAST NORTH DAKOTA...INCLUDING THE FOLLOWING AREAS...IN MINNESOTA...CLAY...EAST BECKER...EAST OTTER TAIL...GRANT...MAHNOMEN...NORMAN...WADENA...WEST BECKER...WEST OTTER TAIL AND WILKIN. IN SOUTHEAST NORTH DAKOTA...BARNES...CASS...RANSOM...RICHLAND AND SARGENT. * FROM 7 PM CDT THIS EVENING THROUGH WEDNESDAY AFTERNOON * WIDESPREAD FORECAST RAINFALL OF 2 TO 3 INCHES...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. * THIS RAINFALL IS EXPECTED TO AFFECT RIVERS AND STREAMS ACROSS SOUTHEAST NORTH DAKOTA AND WEST CENTRAL MINNESOTA. THIS WILL ALSO AFFECT LOW LYING OR ALREADY SATURATED AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$
618 WGUS63 KFGF 210911 FFAFGF FLOOD WATCH NATIONAL WEATHER SERVICE GRAND FORKS ND 411 AM CDT TUE JUN 21 2011 ...STEADY RAINFALL EXPECTED TUESDAY INTO WEDNESDAY... .AN AREA OF LOW PRESSURE WILL MOVE FROM NEBRASKA INTO WESTERN IOWA DURING THE DAY TODAY. THE STORM SYSTEM THEN VERY SLOWLY MOVE TOWARDS THE IOWA AND MINNESOTA BORDER TONIGHT. DUE TO THIS SLOW MOVEMENT...A LOT OF MOISTURE WILL WRAP AROUND THE LOW AND FALL ACROSS THE NORTHERN PLAINS. NOT A LOT OF THUNDER IS EXPECTED BUT SOME RUMBLES ARE POSSIBLE ACROSS SOUTHEAST NORTH DAKOTA AND WEST CENTRAL MINNESOTA. BY THE TIME THIS SYSTEM PASSES OFF TO THE EAST SOME HEAVY RAIN AMOUNTS ARE POSSIBLE...MAINLY SOUTH OF THE HIGHWAY 200 CORRIDOR. MNZ002-003-022-027>032-040-NDZ038-039-049-052-053-221800- /O.CON.KFGF.FA.A.0002.000000T0000Z-110622T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORMAN-CLAY-MAHNOMEN-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-BARNES-CASS-RANSOM- SARGENT-RICHLAND- INCLUDING THE CITIES OF...HALSTAD...MOORHEAD...MAHNOMEN... DETROIT LAKES...WOLF LAKE...BRECKENRIDGE...FERGUS FALLS... NEW YORK MILLS...WADENA...ELBOW LAKE...VALLEY CITY...FARGO... LISBON...GWINNER...WAHPETON 411 AM CDT TUE JUN 21 2011 ...FLOOD WATCH REMAINS IN EFFECT THROUGH WEDNESDAY AFTERNOON... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF MINNESOTA AND SOUTHEAST NORTH DAKOTA...INCLUDING THE FOLLOWING AREAS...IN MINNESOTA...CLAY...EAST BECKER...EAST OTTER TAIL...GRANT...MAHNOMEN...NORMAN...WADENA...WEST BECKER...WEST OTTER TAIL AND WILKIN. IN SOUTHEAST NORTH DAKOTA...BARNES...CASS...RANSOM...RICHLAND AND SARGENT. * THROUGH WEDNESDAY AFTERNOON * WIDESPREAD FORECAST RAINFALL OF 2 TO 3 INCHES...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. * THIS RAINFALL IS EXPECTED TO AFFECT RIVERS AND STREAMS ACROSS SOUTHEAST NORTH DAKOTA AND WEST CENTRAL MINNESOTA. THIS WILL ALSO AFFECT LOW LYING OR ALREADY SATURATED AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$
921 WGUS63 KFGF 211936 FFAFGF FLOOD WATCH NATIONAL WEATHER SERVICE GRAND FORKS ND 236 PM CDT TUE JUN 21 2011 ...STEADY RAINFALL WILL CONTINUE INTO WEDNESDAY... .AN AREA OF LOW PRESSURE WILL MOVE VERY SLOWLY FROM NORTHWEST IOWA...ACROSS SOUTHERN MINNESOTA AND INTO WESTERN WISCONSIN BY MID DAY WEDNESDAY. DUE TO THIS SLOW MOVEMENT...A LOT OF MOISTURE WILL WRAP AROUND THE LOW AND FALL ACROSS PORTIONS OF SOUTHEAST NORTH DAKOTA AND WEST CENTRAL MINNESOTA. NOT A LOT OF THUNDER IS EXPECTED BUT A FEW RUMBLES ARE POSSIBLE ACROSS PORTIONS OF WEST CENTRAL MINNESOTA. BY THE TIME THIS SYSTEM PASSES OFF TO THE EAST SOME HEAVY RAIN AMOUNTS ARE POSSIBLE...MAINLY ALONG A LINE FROM LISBON TO FARGO MOORHEAD TO MAHNOMEN. MNZ002-003-022-027>032-040-NDZ038-039-049-052-053-221800- /O.CON.KFGF.FA.A.0002.000000T0000Z-110622T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORMAN-CLAY-MAHNOMEN-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-BARNES-CASS-RANSOM- SARGENT-RICHLAND- INCLUDING THE CITIES OF...HALSTAD...MOORHEAD...MAHNOMEN... DETROIT LAKES...WOLF LAKE...BRECKENRIDGE...FERGUS FALLS... NEW YORK MILLS...WADENA...ELBOW LAKE...VALLEY CITY...FARGO... LISBON...GWINNER...WAHPETON 236 PM CDT TUE JUN 21 2011 ...FLOOD WATCH REMAINS IN EFFECT THROUGH WEDNESDAY AFTERNOON... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF MINNESOTA AND SOUTHEAST NORTH DAKOTA...INCLUDING THE FOLLOWING AREAS...IN MINNESOTA...CLAY...EAST BECKER...EAST OTTER TAIL...GRANT...MAHNOMEN...NORMAN...WADENA...WEST BECKER...WEST OTTER TAIL AND WILKIN. IN SOUTHEAST NORTH DAKOTA...BARNES...CASS...RANSOM...RICHLAND AND SARGENT. * THROUGH WEDNESDAY AFTERNOON * RAINFALL AMOUNTS OF OF 2 TO 3 INCHES ARE POSSIBLE FROM LIBSON TO FARGO...WITH SLIGHTLY LOWER AMOUNTS AWAY FROM THIS LINE. * THIS RAINFALL IS EXPECTED TO AFFECT RIVERS AND STREAMS ACROSS SOUTHEAST NORTH DAKOTA AND WEST CENTRAL MINNESOTA. THIS WILL ALSO AFFECT LOW LYING OR ALREADY SATURATED AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$
815 WGUS63 KFGF 220853 FFAFGF FLOOD WATCH NATIONAL WEATHER SERVICE GRAND FORKS ND 353 AM CDT WED JUN 22 2011 ...WIDESPREAD HEAVY RAIN THREAT ENDED... .WHILE AN UPPER LEVEL LOW PRESSURE SYSTEM WILL CONTINUE TO BRING SCATTERED LIGHT RAIN SHOWERS TODAY...THE BEST MOISTURE HAS SHIFTED TO THE EAST AND THE THREAT FOR LARGE AREAS OF HEAVY RAIN HAS DIMINISHED. MNZ002-003-022-027>032-040-NDZ038-039-049-052-053-221000- /O.CAN.KFGF.FA.A.0002.000000T0000Z-110622T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORMAN-CLAY-MAHNOMEN-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-BARNES-CASS-RANSOM- SARGENT-RICHLAND- INCLUDING THE CITIES OF...HALSTAD...MOORHEAD...MAHNOMEN... DETROIT LAKES...WOLF LAKE...BRECKENRIDGE...FERGUS FALLS... NEW YORK MILLS...WADENA...ELBOW LAKE...VALLEY CITY...FARGO... LISBON...GWINNER...WAHPETON 353 AM CDT WED JUN 22 2011 ...FLOOD WATCH IS CANCELLED... THE FLOOD WATCH FOR PORTIONS OF MINNESOTA AND SOUTHEAST NORTH DAKOTA HAS BEEN CANCELLED. SCATTERED LIGHT RAIN SHOWERS WILL LINGER...BUT WIDESPREAD HEAVY RAIN IS NOT EXPECTED. ANY ADDITIONAL RAIN ACCUMULATIONS ARE EXPECTED TO REMAIN UNDER A HALF AN INCH AND NOT HAVE AN IMPACT ON FLOODING. $$ JR
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this flood watch went out at Jun 19, 2:36 PM CDT, 2 minutes earlier.
Area forecast discussion, Jun 19, 2:36 PM CDT, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
236 PM CDT SUN JUN 19 2011
.SHORT TERM...
THE MAIN CHALLENGE WILL BE A SLOW MOVING...MOISTURE LADEN SYSTEM
THAT WILL IMPACT THE REGION MONDAY THROUGH WEDNESDAY. MODELS HAVE
COME INTO GOOD AGREEMENT OVERALL...AND IT APPEARS THAT HEAVY RAIN
IS BECOMING MORE LIKELY FOR THE REGION. THE SLOW MOVEMENT OF THE
SYSTEM...COUPLED WITH VERY HIGH PRECIPITABLE WATERS AND STRONG
FORCING COULD MEAN VERY HIGH RAIN TOTALS FOR THE EVENT.
FOR TONIGHT...A SHORTWAVE WILL APPROACH THE WESTERN AREAS...WITH
THE BEST MID LEVEL WAA AND LLJ IN CENTRAL ND. EXPECT A WEAKENING
CONVECTIVE CLUSTER TO MOVE INTO THE WESTERN AREAS OVERNIGHT. THERE
COULD BE SOME DIURNALLY DRIVEN CONVECTION THIS EVENING IN THE
VALLEY...WITH THE HRRR INDICATING THIS POTENTIAL WHERE SFC CAPES
WILL APPROACH 2000 J/KG. WILL NEED TO WATCH THIS...BUT FORCING IS
VERY WEAK SO FOR NOW WON/T MENTION.
ON MONDAY...DRIER EASTERLY FLOW SHOULD KEEP THE STRONGER
CONVECTION TO THE WEST OF THE REGION OVER THE CENTRAL DAKOTAS.
WILL MAINTAIN LOWER POPS IN THE WEST THOUGH WITH A CHANCE FOR SOME
SHOWERS AND THUNDER AT LEAST. TEMPS SHOULD BE HELD DOWN FROM CLOUD
COVER AND CONVECTIVE DEBRIS.
FOR MONDAY NIGHT THROUGH WED...PWATS INCREASE OVER 1.5 INCHES FOR
MOST OF THE REGION AND MAY REACH 1.70 IN THE SOUTH. A POTENT UPPER
LOW WILL CAPTURE A SFC LOW ON TUESDAY AND MOVE VERY SLOWLY FROM
TUE-WED IN SOUTHERN MN. THERE WILL BE AN ELEVATED INSTABILITY
LATER MONDAY NIGHT IN THE SOUTH...AND EXPECT ELEVATED STORMS WITH
LOCALLY HEAVY RAIN HERE. ON TUE...STRONG LIFTING PER ISENTROPIC
AND QG FIELDS WILL BE OVER THE ENTIRE REGION. EXPECT AN EXPANSIVE
DEFORMATION SHOWER/THUNDER AREA FOR THE AREA. THERE WILL BE HEAVY
RAINFALL AT TIMES...WITH THE SOUTHERN AREAS RECEIVING THE HEAVIEST
AMOUNTS OF 2-3 INCHES WITH LOCALLY HIGHER AMOUNTS. ANY SLIGHT
SHIFT IN THE EXPECTED TRACK COULD CAUSE THIS HEAVIER QPF BAND TO
FALL FURTHER NORTH. IT IS INTERESTING TO NOTE THAT THE NAM IS
FARTHER NORTH AND EVEN MORE ROBUST WITH SOME EXTREME RAINFALL
AMOUNTS. FEEL THE GFS HAS A GOOD HANDLE AND GIVES THE SOUTHERN RED
RIVER VALLEY AROUND 3 INCHES THROUGH THE EVENT...WITH GENERALLY
1-2 INCHES IN THE NORTH. GIVEN THE SLOW MOVEMENT OF THE
SYSTEM...VERY HIGH PWATS AND MOISTURE VALUES...IN ADDITION TO THE
STRONG/PROLONGED FORCING...SOME VERY HIGH RAINFALL TOTALS MAY
RESULT. FOR THIS REASON WILL ISSUE A FLOOD WATCH FOR MONDAY NIGHT
THROUGH 18Z WED FOR THE SOUTHERN 2/3 OF THE RED RIVER VALLEY. WE
COULD SEE SOME LOCAL RISES ON RIVERS AND SOME AREAL FLOOD PROBLEMS
WHERE RAIN HAS FALLEN OVER THE PAST WEEK...SO STAY TUNED FOR LATER
FORECASTS ON THIS HEAVY RAINFALL POTENTIAL. HAVE INCREASED POPS
INTO THE CATEGORICAL RANGE FOR ALL AREAS BY TUE INTO WED. ONCE
SYSTEM STALLS IT WILL MOVE VERY SLOWLY GIVEN STRONG BLOCKING TO
THE EAST AND LACK OF AN UPSTREAM KICKER...AND MODELS USUALLY MOVE
THESE SYSTEMS EAST TOO QUICKLY. HAVE LINGERED POPS THROUGH WED FOR
THIS REASON.
.LONG TERM...
WENT WITH GFS/00Z ECMWF BLEND FOR THIS EXTENDED FORECAST. A VERY
BLOCKY UPPER LEVEL NORTHERN HEMISPHERE PATTERN EXISTS DOWNSTREAM. A
SIGNIFICANT RIDGE OVER GREENLAND AND THE BLOCKED WAVE OVER THE
CANADIAN MARITIMES SHOULD SLOW THE EASTWARD RETREAT OF THE CUTOFF
LOW UNTIL THURSDAY. A RAIN FREE PERIOD MAY ONLY LAST ABOUT 24 HOURS
BEFORE THE NEXT TROUGH BEGINS TO INFLUENCE THE AREA AS IT PASSES
EASTWARD ALONG THE INTERNATIONAL BORDER FOR NEXT WEEKEND.
TEMPERATURES SHOULD REMAIN BELOW SEASONAL NORMALS FOR LATE JUNE
THROUGH THE EXTENDED PERIOD. VERY WET SOILS ACROSS THE FORECAST AREA
WILL RETARD TEMPERATURE RISES AS SIGNIFICANT ENERGY WILL GO INTO
EVAPOTRANSPIRATION.
&&
.AVIATION...
STUBBORN MVFR/IFR CLOUD DECK ARE PERSISTING ACROSS THE NORTHEASTERN
PORTION OF THE FORECAST AREA MUCH OF THIS AFTERNOON. SKIES HAVE
BECOME SCT-BKN IN WESTERN SECTIONS. CLOUD DECK FROM DEVELOPING
THUNDERSTORM COMPLEX IN WESTERN SD WILL ONCE AGAIN OVERSPREAD THE
AREA OVERNIGHT. DUE TO RELATIVELY MOIST BOUNDARY LAYER...POSSIBILITY
EXISTS FOR LATE NIGHT -TSRA REACHING THE DEVILS LAKE BASIN PRIOR TO
SUNRISE MONDAY. REMNANT SHRA ACTIVITY MAY REACH THE RED RIVER VALLEY
BY MID MORNING. WIDESPREAD RAINFALL SHOULD WORK NORTHWARD BY MONDAY
AFTERNOON WITH MVFR/IFR CEILINGS. EASTERLY SURFACE WINDS SHOULD
INCREASE ON MONDAY WITH GUSTS APPROACHING 20 KNOTS BY MID MORNING
MONDAY.
&&
.HYDROLOGY...
HEAVY RAINFALL IS BECOMING MORE LIKELY FOR MONDAY NIGHT THROUGH
WEDNESDAY...AS A MOISTURE LADEN...SLOW MOVING LOW PRESSURE SYSTEM
AFFECTS THE NORTHERN PLAINS. IT APPEARS THE SOUTHERN RED RIVER
VALLEY SHOULD RECEIVE FROM 2-3 INCHES OF RAIN...WITH LOCALLY
HIGHER AMOUNTS. THIS WOULD CAUSE RISES ON AREA RIVERS...AND CAUSE
FARGO TO REMAIN ABOVE FLOOD STAGE. STAY TUNED TO THE LATEST
FORECASTS ON THIS HEAVY RAIN POTENTIAL...AND POSSIBLE IMPACTS ON
AREA RIVERS.
&&
.FGF WATCHES/WARNINGS/ADVISORIES...
ND...FLOOD WATCH FROM MONDAY EVENING THROUGH WEDNESDAY AFTERNOON FOR
NDZ024-026>030-038-039-049-052-053.
MN...FLOOD WATCH FROM MONDAY EVENING THROUGH WEDNESDAY AFTERNOON FOR
MNZ001>003-013>015-022-027>032-040.
&&
DK/BRAMERHazardous weather outlook, Jun 19, 4:38 AM CDT, 10 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 438 AM CDT SUN JUN 19 2011 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-201200- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH-EDDY-NELSON-GRAND FORKS- GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-RICHLAND- WESTERN WALSH- 438 AM CDT SUN JUN 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE FOR A THUNDERSTORM ALONG AND SOUTH OF A LINE FROM DEVILS LAKE TO FARGO TO WADENA LATE TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS COULD BRING SIGNIFICANT RAIN AMOUNTS TO PORTIONS OF THE REGION THIS WEEK. THE BEST CHANCES FOR ACTIVITY WILL BE MONDAY NIGHT INTO TUESDAY AND TUESDAY NIGHT. THE POTENTIAL EXISTS FOR ONE TO THREE INCHES OF RAINFALL ACROSS THE REGION DURING THIS PERIOD...WITH ISOLATED HIGHER AMOUNTS POSSIBLE. AT THIS TIME...THE HIGHEST AMOUNTS ARE EXPECTED TO BE ACROSS SOUTHEASTERN NORTH DAKOTA INTO WEST CENTRAL MINNESOTA. IF THIS RAINFALL EVENT DOES OCCUR...IT MAY LEAD TO LOCALIZED AREAL AND RIVERINE FLOODING ACROSS PORTIONS OF THE REGION. THE POTENTIAL IMPACTS WILL BE ANALYZED FURTHER AS THE EVENT APPROACHES AND CONFIDENCE INCREASES. THE PROBABILITY FOR SEVERE THUNDERSTORMS IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. TG
Nearby
Flood Watches in North Dakota, 2011Flood Watches in Minnesota, 2011Every flood watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.